Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe pain in the abdomen

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2199 Questions

default
Posted on Sat, 4 Mar 2017 in Digestion and Bowels
Question: Hi, I am in terrible pain as I seem to have a buildup of gas in my stomach for the past few days. I have taken Immodium and pepto bismal but nothing seems to work. When I burp or fart it temporarily goes away but comes back and wrenches me from a dead sleep. I am bloated and haven't been constipated until the last 12- 16 hours. Can you please tell everyone what I can do to relieve this as I cannot handle it anymore because functioning in a daily routine is almost impossible. Thank you- XXXXXXX
doctor
Answered by Dr. Ramesh Kumar 3 hours later
Brief Answer:
Disturbed G.I flora with constipation due to imodium.

Detailed Answer:
HI,
The problem you are having is because of disturbed gastro intestinal flora,And on top of that you have taken Imodium which has severely constipated you.Stop taking imodium as soon as possible.
Our Gut flora is the complex community of microorganisms that live in the digestive tracts of humans. The intestinal microflora is a complex ecosystem containing over 400 bacterial species. The flora is sparse in the stomach and upper intestine, but luxuriant in the lower bowel.Disturbance to this flora or toxins released by bacteria destroys this flora of gut and lead to various problems with digestive system like indigestion,belching, bloating and increased gas formation.I would suggest you to start good quality probiotics for a few days.Probiotic mechanisms of action include enhancement of the epithelial barrier, increased adhesion to intestinal mucosa, and concomitant inhibition of pathogen adhesion production of anti-microorganism substances and modulation of the immune system.In LAY MANS language it contain a lot of bacteria's which forms a part of normal gut flora,Hence it substitutes the flora lost during inffection and improve digestion.
Apart from that take pantoprazole 40mg for a few days.
Some general measures to be taken are-
-Increase XXXXXXX warm water intake
- Eat plentiful "fresh oranges" and "pear "
- Do some exercise everyday as per your capacity try to take a 20 minute walk.
- Take a diet which is very low in Fat.
-Add lot of vegetables and fruits to your diet.
-Fruit juices should be taken.
-Take small amount of food every 2 hours,Don't take large meals at one time, Eat small meals (rich in fiber),Avoid eating outside for few days ,Try to eat vegetable,Take a lot of yoghurt along with food.
-Take two tea spoon isphagula husk with 200 to 300 mL water once while going to bed every day.
- Avoid COLD milk and and AVOID junk food(NO burger , pizza-even if its veg.)
- avoid beverages / alcohol/ soft drinks
- avoid carbonated drinks
- take 2-3 spoon edible virgin olive oil in the morning
-No smoking and alcohol.
-Restrict Tea or Cofee.
Try to eat a lot of fresh salad,Vegetables and fruits.
Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Pantoprazole

doctor1 MD

I am taking the following drugs and am experiencing exercise induced asthma. Female age 68. Beginning and very mild COPD. Lisonopril/hctz, Gabapentin, 100 mg, Glimepiride (diabetic), Sertraline HCL, 50 mg, Pantoprazole, 20 mg, Biotin, Magnesium Gluconate, Stool Softener, D3, low dose aspirine, Metformin HCL 500, Rescue inhaler which doesn t seem to help, Singulair and am supposed to use bipap with ASV but the ASV portion seems to wake me up. Is the combination of these drugs giving me breathing problems? Also, when I did the sleep studies, I took Ambien. Can that cause the study to be inaccurate?

doctor1 MD

I have been taking pantoprazole for one week and today I have a skin rash from head to toe. I am taking it due to an ulcer caused by taking Naproxen. I cannot get a hold of my doctor and do not want to sit in a waiting room for hours, but I am not sure how concerned I should be.

doctor1 MD

I have recently became sick and was in and out of the hospital for 3 weeks. I have been on several different meds after the last month. I am now just on Rantidine 300 and pantoprazole sod dr 40 mg. This last week I come down with sores underneath my breast. What can that be caused from?

doctor1 MD

Every few weeks and right now I experience deep sulphur smelling burps followed by numerous bathrom trips with severe watery stools Neither lets up for about eight hours. Then I am fine for a few weeks and it begins again. I am on protonix, ramipril, plavix, lipitor, onglyza, bydureon,

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...